Skip to Content

Does Prilosec cause joint, bone and/or muscle pain?

Answers (3)

22 Aug 2015

Oh my God!! i had the worst pain in my legs. I truly believe this med has strong side effects on bones. If you have arthiritis, please take this med with lot of precaution.

23 Aug 2015

Mine is,more of a agreement than a answer. I have so many of the side effects listed and thankful for all the answers shared here to help me make a decision of weaning off this med


11 Aug 2012


Bone pain is considered a severe side effect of this med, you must seek immediate medical attention.

All the best,


AquariusAnneCA 12 Aug 2012

Yes, yes and yes! Prilosec or Omeprazole the generic for Prilosec is what I took for 12 years. My fingers became distorted, I had gout, my legs are still in some pain but I am weaning off of the medication and my bone pain is so much better, gout is gone, fingers are beginning to straighten out and I am walking better. Also, my shortness of breath is almost gone too... not good medication for me! I am taking a zantac 2 times a day and it is helping the horrible heartburn that came with a vengeance when I first stopped the Omeprazole... consider talking to your doctor to a change and not a PPI (proton pump inhibitor) since this stops your production of acid and causes a lot of other problems... just my opinion.
Aquarius Anne

tmartindub 28 Oct 2012

I was prescribed Prilosec for gerd for several years and after a couple of months I developed joint pain so bad I could hardly walk. I was diagnosed as having onset of arthritis. Purely by accident I missed two doses of Prilosec and the pain was almost gone and immediately came back when I resumed the dosage. During the period of two missed doses, my gerd came back with a vengance, far worse that I had it to start with. PPIs should be taken off the market entirely because of their side effects. Sure, they get rid of the gerd but you are hooked for life unless you wean yourself off it as I did. The pain is improving daily.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Can prilsec cause joint and muscle pain?

I am taking prilosec for acid reflux and after three day joint and muscle pain started I also workout which can cause joint and muscle pain just want ...

1 answer 27 Oct 2009

Can muscle, joint and bone pain with Fosamax be severe enough to be debilitating?

I was on Fosamax years ago for Osteopenia. Bone density exams showed improvement. After being on the drug for over five years studies came out ...

1 answer 22 Sep 2012

Xeljanz - I've just started xeljantz and feeling increased muscle, hip, back & neck pain...feeling?

... like pain deep in bones??? Has anyone noticed something similar in starting xeljantz? I have mederate to severe RA & desperate for relief? :)

2 answers 24 Apr 2013

I had Spinal fusion l4 l5. Double bone graft to my facet joint in 2010. Now ive severe nerve damage?

I've always been active,for many years I've practised martial arts. Mainly karate. Now I find it difficult to walk. I take ...

1 answer 28 Jan 2014

Sovaldi and Ribivirin causing horrible bone, joint, and muscle pain 3mo after treatment?

Has anyone experienced severe bone pain, joint pain, and muscle pain after treatment has stopped? I am 3 months out of treatment and my doctors think ...

3 answers 22 May 2015